Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 20, 2005, 4:15 PM CDT for Clay County, Greene County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 20, 2005, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 202115 SVRMEG ARC021-055-202145- /O.NEW.KMEG.SV.W.0142.050720T2115Z-050720T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS GREENE COUNTY IN EASTERN ARKANSAS * UNTIL 445 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RECTOR...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3633 9023 3634 9038 3617 9045 3614 9031 $$
2 follow-up statements
000 WWUS54 KMEG 202135 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 435 PM CDT WED JUL 20 2005 ARC021-055-202145- /O.CON.KMEG.SV.W.0142.000000T0000Z-050720T2145Z/ CLAY AR-GREENE AR- 435 PM CDT WED JUL 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR GREENE AND CLAY COUNTIES... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARMADUKE...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CLAY AND GREENE COUNTIES. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3631 9022 3633 9034 3618 9051 3612 9037 $$
000
WWUS54 KMEG 202145
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT WED JUL 20 2005
ARC021-055-202155-
/O.EXP.KMEG.SV.W.0142.000000T0000Z-050720T2145Z/
CLAY AR-GREENE AR-
445 PM CDT WED JUL 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND CLAY COUNTIES HAS
BEEN ALLOWED TO EXPIRE AT 445 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA. VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 40 MPH CAN STILL BE EXPECTED WITH
THESE STORMS.
LAT...LON 3642 9013 3638 9006 3631 9006 3621 9014
3621 9031 3614 9038 3620 9050 3628 9043
3628 9080 3630 9075 3643 9075 3650 9081
3650 9016
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 20, 3:30 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED JUL 20 2005 .DISCUSSION... A VERY WEAK UPPER TROUGH EXTENDS NE-SW ACROSS OUR REGION WITH A RESULTING MOISTURE AXIS OVER THE SAME AREA. SCT TSTMS HAVE DEVELOPED AGAIN FROM DAYTIME HEATING. EXPECT THESE STORMS TO BECOME NUMEROUS LATER THIS AFTERNOON BEFORE DECREASING IN COVERAGE THIS EVENING. HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS FROM THESE STORMS. A STRONG UPPER HIGH WILL BUILD IN FROM NW THU-WEEKEND PROVIDING A SUBSTANTIAL DECREASE IN TSTM CHCS BUT WITH HIGHER TEMPERATURES. DEWPOINTS WILL REMAIN HIGH FROM THE MOIST GROUND...SO HEAT INDICES WILL BE HIGH ENOUGH THE WARRANT A HEAT ADVISORY FROM THURSDAY THROUGH SUNDAY. EXPECT AFTERNOON HEAT INDICES 105-110 IN MOST AREAS DURING THE AFTERNOONS WITH OVERNIGHT LOWS IN THE MID TO UPPER 70S. THE UPPER HIGH WILL MOVE EAST OF THE CWA MONDAY ALLOWING FOR THE TSTM CHCS TO INCREASE AGAIN WITH A SLIGHT LOWERING OF TEMPERATURES EARLY NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. SWC
Hazardous weather outlook, Jul 20, 3:40 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED JUL 20 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 340 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... A HOT AIR MASS IS EXPECTED TO MOVE OVER THE REGION THIS WEEKEND. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO AROUND 100 DURING THIS TIME. HEAT INDICES MAY APPROACH 105 DURING THE AFTERNOON ON THURSDAY AND THERE IS A GOOD CHANCE THAT HEAT INDICIES COULD BE NEAR OR EXCEED 105 DEGREES FRIDAY THROUGH SUNDAY. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWC/CJC
In the hours before
Local storm report, Jul 20, 12:10 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD ATOKA 35.45N 89.77W
07/19/2005 TIPTON TN BROADCAST MEDIA
SEVERAL ROADS AND FIELDS WERE FLOODED IN ATOKA AND MASON.
0600 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
07/19/2005 DESOTO MS EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED IN DESOTO COUNTY.
0545 PM FLASH FLOOD GERMANTOWN 35.09N 89.79W
07/19/2005 SHELBY TN AMATEUR RADIO
SEVERAL STREETS IN GERMANTOWN AND MEMPHIS WERE FLOODED.
0525 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
07/19/2005 SHELBY TN EMERGENCY MNGR
TREES DOWN NEAR INTERSECTION OF POPLAR AND CLEVELAND.
0500 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
07/19/2005 DESOTO MS EMERGENCY MNGR
TREES WERE BLOWN DOWN BETWEEN SOUTHAVEN AND NESBIT.
0500 PM HAIL GERMANTOWN 35.09N 89.79W
07/19/2005 0.88 INCH SHELBY TN PUBLIC
CORNER OF POPLAR AND EXETER
0320 PM TSTM WND DMG 5 S JACKSON 35.56N 88.83W
07/19/2005 MADISON TN EMERGENCY MNGR
SHED BLOWN OFF FOUNDATION, OLD CHURCH DAMAGED, AND
SEVERAL TREES DOWN JUST SOUTH OF PERRY SWITCH RD
&&
DSVSpecial weather statement, Jul 20, 3:31 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT WED JUL 20 2005 ARZ009-202100- CLAY AR- 331 PM CDT WED JUL 20 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED NEAR PIGGOTT AT 331 PM CDT...MOVEMENT IS NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND WINDS GUSTS TO 45 MPH CAN BE EXPECTED THESE STORMS. HEAVY RAIN WILL FALL IN A SHORT PERIOD OF TIME AND MAY CAUSE SERIOUS PONDING OF WATER ON ROADWAYS...ALONG WITH SMALL CREEKS AND STREAMS RISING ABOVE THEIR BANKS. MOTORISTS ARE URGED TO BE VERY CAUTIOUS WHEN APPROACHING A WATER COVERED ROADWAY. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 29 min |
| Jul 20, 3:52 PM CDT | Flash Flood Warning | MEG | Clay | 113 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.